Florida, 2003Tornado in Florida, August 12, 2003
August 12, 2003 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 12, 1:10 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 12, 1:10 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT TUE AUG 12 2003
CURRENTLY: AREAS OF SHOWERS CONTINUE TO MOVE NORTH THROUGH THE
CWA...AND CLOUD COVER IS KEEPING TEMPS IN THE 70S FOR MOST AREAS.
WINDS ARE GENERALLY SOUTHERLY AND SEAS ARE UP TO AROUND 3 FT AT THE
OFFSHORE BUOYS.
OVERVIEW: TODAY HAS STARTED OFF AS A RAIN SOAKED DAY FOR MOST AREAS
AS A SURFACE LOW SPINS UP OFF OF THE TX/LA COAST AND THE UPPER LOW
ALIGNS WITH THE SURFACE KEEPING DEEP MOIST AIR RUNNING OVER THE CWA.
THE TROUGH SHOULD CONTINUE TO SHIFT TO THE WEST OF THE AREA TOMORROW
AND EDGE DOWN THE POPS FOR EASTERN ZONES. GFS AND THE ETA SEEM TO BE
ON THE SAME PAGE WITH THE POPS TONIGHT AND TOMORROW...BUT NGM SEEMS
TO BE WAY OFF AND STARTS OFF WAY TO LOW TODAY AND INTO WEDNESDAY.
HEAVY DOWNPOURS AND LOCALIZED FLOODING WILL BE THE MAIN IMPACTS FROM
THE STORMS TODAY AND TONIGHT AS SOUNDING INDICATED UNIDIRECTIONAL
FLOW AND NO SURFACE HEATING TO PRODUCE WIDESPREAD SEVERE WEATHER.
WILL INCREASE POPS TONIGHT FOR LINGERING SHOWERS INTO THE EVENING
FOR MOST AREAS.
MARINE WX: BY THE END OF THE WEEK A TROPICAL WAVE IS EXPECTED TO BE
IN THE GOMEX AND WINDS AND SEAS MAYBE UP A TAD FROM EARLY IN THE
WEEK.
FIRE WX: NO CONCERNS.
EXTENDED FX: AS THE BERMUDA HIGH BUILDS INTO THE REGION MORE NORMAL
CONDITIONS SHOULD RETURN TO THE SOUTHEAST FOR THE WEEKEND BARRING
ANY CHANGES TO THE TRACK OF THE TROPICAL WAVE IN THE ATLANTIC
CROSSING INTO THE GULF.
PRELIMINARY POINT TEMPS/POPS...
TLH 71 92 73 93 / 30 40 20 30
PFN 76 89 76 91 / 40 50 20 30
DHN 72 92 75 92 / 40 50 20 30
ABY 71 91 73 92 / 40 40 20 30
VLD 72 93 73 93 / 40 30 10 30
CTY 71 92 72 91 / 30 30 10 40
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
BOLINSKI
PREVIOUS DISCUSSIONS:*******************************************
ZONES HAVE BEEN UPDATED ONCE ALREADY TO ACCOUNT FOR AREAS OF RAIN
AND THUNDERSTORMS MOVING IN FROM THE GULF. CURRENT RADARS SHOW
WIDESPREAD COVERAGE OVER THE FLORIDA PANHANDLE AND BIG BEND
BEGINNING TO SPREAD INTO OUR AL AND GA ZONES. MAY UPDATE ZONES TO
INCREASE POPS TO CATEGORICAL SOME AREAS AND MENTION RAINFALL HEAVY
AT TIMES. OTHERWISE...NO OTHER CHANGES ANTICIPATED.
MARINE: WILL MENTION HIGHER WINDS AND SEAS NEAR NUMEROUS
THUNDERSTORMS ON THE UPDATE.
BARRY
PREVIOUS DISCUSSION FOLLOWS
********************************************************************
LATEST MSAS INDICATES THAT IN FACT LO APPEARS TO BE DEVELOPING S OF
NEW ORLEANS AS ADVERTIZED BY GFS. REFLECTED IN PRES DROPS IN
UPSTREAM OBS. THIS IS PART RESPONSIBLE FOR SIGNIF INCR IN PREDAWN
LCL MARINE CONVECTION NOW MOVG ONSHORE. THUS UPDATED ZFP TO UP POPS
TO 60 PCT TODAY AND 30-40 PCT TONIGHT...AND CWF TO NUMEROUS
CONVECTION WITH HIER WINDS. ALSO EXPECT WINDS TO INCR LATER OVER
LAND.
PRELIMINARY POINT TEMPS/POPS...
TLH 89 71 93 73/ 60 30 40 20
PFN 89 75 89 75/ 60 40 40 20
DHN 88 72 92 75/ 60 40 40 20
ABY 88 71 91 73/ 60 40 40 20
VLD 91 72 93 73/ 60 40 30 20
CTY 90 71 92 72/ 60 30 30 30
BLOCK
PREVIOUS DISCUSSION
CURRENTLY: PARTLY CLOUDY ACROSS LOCAL AREA WITH CIRRUS STREAMING
NEWD FROM ADJACENT WATERS. TEMPS FROM UPPER 60S SE ALA TO AROUND 80
PANHANDLE COAST. DEW POINTS UPPER 60S INLAND TO MID 70S COAST. WINDS
CALM TO LIGHT SLY. PATCHY LIGHT FOG BEGINNING TO DEVELOP INLAND.
RADAR WITH SCT SHWRS/ISOLD TSTMS MOVG NE 10 TO 15 MPH ACROSS MNLY
APALACH BAY AND SE BIG BEND.
DISCUSSION: PERSISTENT UPR TROF ACROSS CONUS WHICH SHOWS SIGNS TO
RETROGRADING WWD. HOWEVER MUCH OF LOCAL AREA TO CONT E OF AXIS TODAY
WITH SW CYCLONIC FLW ALLOWING TOUNGE OF MOISTURE TO ADVECT INTO
AREA...AND SEVERAL VORTS ROLLING AROUND BASE SHUD BRUSH LCL AREA
LATER TODAY. LOW LVL AIRMASS CONTS MOIST AS REFLECTED IN 00Z TLH AND
MODEL SOUNDINGS WITH KEEP 1.75-2 INCHES PWAT...UNIDIRECTIONAL SW FLW
AND CAPE ABOVE 2K PLUS TIME HGHT X-SECTIONS. SIGNIFICANT MODEL
DIFFERENCE WITH GFS WETTEST AND NGM DRIEST. GFS DEVELOPS SURFACE LO
S OF LA AND BRINGS IT NEWD INTO TOMORROW...ETA PREFERS OPEN WAVE OF
MOISTURE PLUME INTO LOCAL AREA...AND NGM WITH RELATIVE ABSENCE OF
MOIST TOUNGE. CURRENTLY...SEE LITTLE INDICATION THAT LOW WILL
DEVELOP AND SATELLITE/RADAR DOES SHOW MOISTURE PLUME SO WILL BET ON
ETA FOR FORECAST. WITH UNIDIRECTIONAL FLOW..SEVERE WX UNLIKELY BUT
LOCALLY HEAVY RAINS NOT OUT OF QUESTION. ALTHO SOME FOG DEVELOPG...
MNLY HI CLOUDS STREAMING IN SO WILL NOT INCLUDE FOG IN EARLY
FORECAST. 50 PCT POPS 1ST PD AND 20 PCT ACROSS THE BOARD LUKS GOOD.
BY TONIGHT...BERMUDA HIGH RIDGE CONTS MOVE WWD SHUNTING UPR/LWR
TROFS FURTHER WWD. DRIER AIR AND SUBSIDENCE SLOWLY MOVE IN ALTHO
LOWEST LEVELS REMAIN ON WET SIDE. SO DOWN TO LO-MID SCT POPS WED AND
WDLY SCT-LO SCT THURS. TEMPS INCR A FEW DEGREES. FORECAST FOR THURS
INTO FRI A LITTLE UNCERTAIN..DEPENDENT ON TRPCL WAVE PROGGED TO MOVE
WWD INTO SCNTRL GULF-S FLA. WITH HIGH ACROSS LCL AREA AND WAVE ACRS
S FLA THEN SCNTRL GULF...AT LEAST LCL GRADS TO TIGHTEN RESULTING IN
INCRG WINDS ACROSS COASTAL WATERS AND TO A LESSER EXTENT FLA COASTAL
SECTIONS. SHUD THE WAVE NUDGE A BIT NWD..THEN MORE DRYING
OUT..WARMER AFTN TEMPS ON THURS AHEAD OF AND INCRG POPS AND COOLER
MAX TEMPS ALONG AND IN WAKE OF WAVE LATE THURS THRU FRIDAY FROM E-W.
FOR NOW WILL PLAY IT HALFWAY.
MARINE: SHORT TERM CONTS WITH WINDS AND SEAS ON LIGHT SIDE. WITH
UNCERTAINTY OF TRPCL WAVE...WILL INCRS WINDS AND SEAS MODESTLY THRU
FRIDAY.
FIRE WX:NO CONCERNS
PRELIMINARY POINT TEMPS/POPS...
TLH 89 71 93 73/ 50 20 40 20
PFN 89 75 89 75/ 50 20 40 20
DHN 88 72 92 75/ 50 20 40 20
ABY 88 71 91 73/ 50 20 40 20
VLD 91 72 93 73/ 50 20 30 20
CTY 90 71 92 72/ 50 20 30 30
BLOCK
Hazardous weather outlook, Aug 12, 4:45 AM EST, 12 hours 5 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-130615-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT TUE AUG 12 2003
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY IN
ASSOCIATION WITH A TROUGH OF LOW PRESSURE AND THE SEA BREEZE. ANY
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT
ONE OR TWO STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
HIGH PRESSURE WILL CONTINUE TO BUILD WESTWARD TOWARDS THE REGION...
DISPLACING THE PERSISTENT TROUGH OF LOW PRESSURE. AFTER THE TROUGH
HAS BEEN DISPLACED FAR ENOUGH TO THE WEST...A GENERAL WARMING AND
DRYING TREND IS EXPECTED BY THURSDAY. HOWEVER...A TROPICAL
WAVE MOVING ACROSS THE CENTRAL GULF MAY CONTRIBUTE TO INCREASING
PRECIPITATION...WINDS AND SEAS THURSDAY INTO FRIDAY SHOULD IT NUDGE
FAR ENOUGH NORTHWARD.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
24-BLOCK
Tornado, Leon
- When
- August 12, 4:50 PM EST to 5:00 PM EST
- Where
- Leon County, 5 mi NE of Bloxham
- Rating
- F0
- Path length
- 3 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.433, -84.567
A public report of a weak tornado which touched down just northeast Bloxham and downed numerous trees along Gatlin Road. The tornado then moved over Lake Talquin briefly before dissipating.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, August 12, 2003$810,000 · 1 in hail · 15 events
- Wildfire in Montana, August 12 to 24, 2003$200,000 · 1 event
- Flash Flooding in Massachusetts, August 12, 2003$125,000 · 3 events
- Flash Flood in New York, August 12, 2003$100,000 · 1 event
- Wildfire in Hawaii, August 12 to 17, 20034 injured · $10,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 12, 2003$33,000 · 53 kt wind · 3 events
- Lightning Strike in Virginia, August 12, 2003$35,000 · 1 event
- Flash Flood and Flooding in Ohio, August 12, 2003$20,000 · 4 events
- Marine Thunderstorm Winds in Lake Erie, August 12, 20038 events
- Hail and Damaging Winds in Oklahoma, August 12, 2003$10,000 · 61 kt wind · 5 events
- Damaging Winds in Delaware, August 12, 200350 kt wind · 2 events
- Hail and Damaging Wind in Texas, August 12, 200352 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377932.